Alert archive / Nevada / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 21, 2014, 6:53 PM PDT for Washoe County, Nevada. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2014, 6:53 PM PDT (01:53 UTC)
- Expired
- Jul 21, 2014, 7:30 PM PDT
- In force
- 37 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Washoe County, NV
The radar
The Reno radar (KRGX), 24 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:57 PM PDT | TSTM WND GST 60 | 7 Ne Spanish Springs Ai, NV | VERY HEAVY RAIN AND 1/2 INCH HAIL ALSO OCCURRING. |
| Jul 21, 7:07 PM PDT | HAIL 1.25 | 7 Ne Spanish Springs, NV | TRAINED WEATHER SPOTTER REPORTED HALF DOLLAR SIZED HAIL IN THE PALOMINO VALLEY. |
| Jul 21, 7:16 PM PDT | HAIL 0.5 | 7 Ne Spanish Springs, NV | TRAINED WEATHER SPOTTER REPORTED 3-4 INCHES OF 1/2 HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
083 WUUS55 KREV 220153 SVRREV NVC031-220230- /O.NEW.KREV.SV.W.0023.140722T0153Z-140722T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 653 PM PDT MON JUL 21 2014 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA... THIS INCLUDES THE CITY OF PYRAMID LAKE... * UNTIL 730 PM PDT * AT 642 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF VIRGINIA PEAK...OR 18 MILES NORTHEAST OF RENO...AND MOVING NORTH AT 20 MPH. * LOCATIONS AFFECTED INCLUDE...PYRAMID LAKE...SUTCLIFFE AND VIRGINIA PEAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4010 11974 4010 11942 3969 11946 3969 11970 TIME...MOT...LOC 0153Z 180DEG 18KT 3978 11958 $$ HOON
3 follow-up statements
682 WUUS55 KREV 220154 CCA SVRREV NVC031-220230- /O.COR.KREV.SV.W.0023.140722T0153Z-140722T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE RENO NV 653 PM PDT MON JUL 21 2014 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA... THIS INCLUDES THE CITY OF PYRAMID LAKE... * UNTIL 730 PM PDT * AT 642 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF VIRGINIA PEAK...OR 18 MILES NORTHEAST OF RENO...AND MOVING NORTH AT 20 MPH. * LOCATIONS AFFECTED INCLUDE...PALOMINO VALLEY...PYRAMID LAKE...SUTCLIFFE AND VIRGINIA PEAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4010 11974 4010 11942 3969 11946 3969 11970 TIME...MOT...LOC 0153Z 180DEG 18KT 3978 11958 $$ HOON
539 WWUS55 KREV 220214 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 714 PM PDT MON JUL 21 2014 NVC031-220230- /O.CON.KREV.SV.W.0023.000000T0000Z-140722T0230Z/ WASHOE NV- 714 PM PDT MON JUL 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR SOUTH CENTRAL WASHOE COUNTY... AT 706 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF SUTCLIFFE...OR 16 MILES SOUTH OF PYRAMID LAKE...MOVING NORTH AT 20 MPH. * LOCATIONS AFFECTED INCLUDE...PYRAMID HIGHWAY NORTH OF PALOMINO VALLEY...PYRAMID LAKE AND SUTCLIFFE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS AND SWIMMERS ON OR NEAR PYRAMID LAKE...SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! PEOPLE IN OR ON WATER ARE MUCH MORE PRONE TO BEING STRUCK BY DEADLY LIGHTNING. STRONG AND ERRATIC WINDS CAN LEAD TO BOATS CAPSIZING. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL GREATER THAN ONE INCH IN DIAMETER HAS BEEN REPORTED IN PALOMINO VALLEY. SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS! && LAT...LON 4010 11974 4010 11942 3975 11952 3975 11965 TIME...MOT...LOC 0213Z 180DEG 17KT 3986 11958 $$ HOON
205 WWUS55 KREV 220228 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 728 PM PDT MON JUL 21 2014 NVC031-220236- /O.EXP.KREV.SV.W.0023.000000T0000Z-140722T0230Z/ WASHOE NV- 728 PM PDT MON JUL 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASHOE COUNTY WILL EXPIRE AT 730 PM PDT... THE STORM THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 8 PM THIS EVENING...CAPABLE OF PRODUCING STRONG WINDS...DEADLY LIGHTNING...AND BRIEF HEAVY RAINS. LAT...LON 4010 11974 4010 11942 3975 11952 3975 11965 TIME...MOT...LOC 0226Z 180DEG 17KT 3992 11958 $$ HOON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:49 PM PDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 21, 1:49 PM PDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 149 PM PDT MON JUL 21 2014 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER BY WEDNESDAY AS A DRIER SOUTHWEST FLOW DEVELOPS ACROSS THE SIERRA AND WESTERN NEVADA. A FEW STRONG STORMS WITH HEAVY RAINFALL ARE EXPECTED THIS EVENING, ESPECIALLY NORTH OF I-80. LOCALLY BREEZY AND DRIER CONDITIONS WEDNESDAY WILL BE FOLLOWED BY A STRENGTHENING RIDGE OF HIGH PRESSURE AND MUCH WARMER TEMPERATURES BY THE WEEKEND. && .SHORT TERM... THUNDERSTORMS WERE ONCE AGAIN FIRING, ESPECIALLY NORTH OF I-80 IN AN AREA OF LARGE SCALE LIFT ASSOCIATED WITH UPPER JET. WINDS ALOFT WERE QUITE A BIT STRONGER THAN SUNDAY AND STORM MOTIONS ARE NOTABLY FASTER WHICH WILL REDUCE THE FLASH FLOOD THREAT. HOWEVER THERE IS ABUNDANT MOISTURE IN PLACE WITH STORMS, SO FAR LOOKING MORE ORGANIZED FOR AN ISOLATED SEVERE POTENTIAL. STRONG GUSTY OUTFLOW WINDS AND HAIL UP TO ONE INCH ARE POSSIBLE WITH STRONGER CELLS. FURTHER SOUTH, INSTABILITY IS BETTER WITH SPC SREF CAPE BETWEEN 750-1000 J/KG. AT THE SAME TIME, WINDS ALOFT ARE INCREASING AND STORMS WILL HAVE TO OVERCOME A BIT MORE SHEAR. ANY STRONG STORMS THAT DEVELOP ALONG THE SIERRA FRONT INTO WESTERN NV WILL BE CAPABLE MAINLY OF STRONG OUTFLOW WINDS WITH SMALL HAIL. COVERAGE WEST OF HIGHWAY 395 FROM RENO SOUTHWARD IS GOING TO BE ISOLATED EARLY THIS EVENING. FOR LATE TONIGHT AND EARLY TUESDAY, SHORTWAVE WILL BE EXITING BUT LEFT IN A SLIGHT CHANCE OF THUNDERSTORMS MAINLY BASIN AND RANGE AND AREAS TO THE NORTH. ANOTHER SHORTWAVE IS PROGGED TO BRUSH THE AREA TUESDAY AFTERNOON WITH FAST STORM MOTIONS AND A BIT LESS MOISTURE. SO STORMS WILL BE TRANSITIONING TO DRIER. WHILE STORM COVERAGE WILL BE ON THE DECREASE, THERE WILL BE AN INCREASED THREAT FOR DRY LIGHTNING STRIKES TUESDAY, ESPECIALLY NORTH OF HIGHWAY 50 AND EAST OF HIGHWAY 395. THUNDERSTORM COVERAGE WILL BE GREATEST ACROSS NORTHWEST NEVADA AND FAR NORTHEAST CALIFORNIA WITH A SECONDARY AREA OF BETTER COVERAGE ALONG AFTERNOON ZEPHYR NEAR THE SIERRA FRONT (PINE NUTS-VIRGINIA RANGE). A DRIER SOUTHWEST FLOW WILL FINALLY PUSH ALL CONVECTION OUT OF THE AREA BY TUESDAY NIGHT AND WEDNESDAY WITH LOCALLY BREEZY CONDITIONS WEDNESDAY AFTERNOON AND EVENING ALONG THE SIERRA FRONT AND AREAS NORTH OF I-80. AFTER THE RECENT RAINS, AND NOSE OF DRY SLOT COMING IN LATE WEDNESDAY, WE ARE NOT ANTICIPATING ANY WIDESPREAD FIRE WEATHER CONCERNS. HOWEVER THESE WINDS COULD CAUSE PROBLEMS FOR ONGOING FIRES. TEMPERATURES WILL REMAIN SEASONAL THROUGH MIDWEEK. .LONG TERM...THURSDAY THROUGH MONDAY... MODELS CONTINUE TO REMAIN IN RELATIVELY GOOD AGREEMENT. THUS, ONLY SLIGHT ADJUSTMENTS TO FOLLOW MOST CURRENT TRENDS. DRIER SOUTHWEST FLOW WILL ELIMINATE THUNDERSTORM CHANCES FROM MID WEEK INTO THE BEGINNING OF THE WEEKEND. THE PRESSURE GRADIENT BECOMES ORIENTED FROM THE SOUTHWEST TO THE NORTHEAST AS LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST. THIS WILL DISRUPT THE MONSOONAL MOISTURE FLUX AS IT DEFORMS THE UPPER LEVEL PATTERN RESULTING IN COOLER TEMPERATURES AND FASTER AFTERNOON WINDS. TEMPERATURES BEGIN TO INCREASE TOWARDS THE END OF THE WEEK AS THE RIDGE REASSERTS ITSELF. HIGHS WILL APPROACH TRIPLE DIGITS FOR WESTERN NEVADA VALLEYS BY FRIDAY AND SATURDAY. MEANWHILE, THE THERMAL TROUGH WILL BECOME MORE FAVORABLE FOR AFTERNOON BUILD-UPS ON SUNDAY INTO EARLY NEXT WEEK. DID SPREAD CONVECTION NORTHWARD ALONG THE SIERRA INTO LASSEN COUNTY INCLUDING THE TAHOE BASIN FOR MONDAY. MAY NEED TO EXPAND COVERAGE TO WESTERN NEVADA CONVERGENCE ZONES AS DEEPER MOISTURE BEGINS TO ROUTE AROUND THE WESTERN PERIPHERY AGAIN. BOYD && .AVIATION... TSTMS HAVE ALREADY INITIATED THIS AFTERNOON WITH THE BEST COVERAGE NORTH OF HIGHWAY 50. ONCE AGAIN THE PRIMARY THREAT WITH THESE STORMS FOR AVIATION INTERESTS WILL BE HAIL...GUSTY SFC WINDS AND FLIGHT LEVEL TURBULENCE WITH LOW LEVEL WIND SHEAR. WINDS GUSTS OF 50 KTS ARE POSSIBLE IN THE STRONGEST TSTMS TODAY. THERE REMAINS A SMALL CHANCE OF TSTMS NORTH OF HIGHWAY 50 AGAIN TUESDAY...BUT THE CHANCES ARE LESS THAN TODAY. DRIER AIR PUSHES INTO THE REGION BY WEDNESDAY WITH SLIGHTLY STRONGER SFC WINDS OVERALL...BUT NO CHANCE OF STORMS. 20/BOYD && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 21, 5:27 PM PDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 527 PM PDT MON JUL 21 2014 NVZ003-004-220115- GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 527 PM PDT MON JUL 21 2014 ...STRONG THUNDERSTORMS MOVING THROUGH STOREY COUNTY... AT 523 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF VIRGINIA CITY...AND MOVING NORTH AT 25 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 615 PM PDT INCLUDE...GOLD HILL... DAYTON...SIX MILE CANYON...VIRGINIA CITY...STAGECOACH AND LOCKWOOD. * THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 21 AND 44. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3972 11968 3971 11927 3922 11939 3924 11968 TIME...MOT...LOC 0027Z 184DEG 21KT 3933 11955 HOON
Local storm report, Jul 21, 5:30 PM PDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
530 PM PDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 E VIRGINIA CITY 39.31N 119.55W
07/21/2014 M0.50 INCH STOREY NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED MARBLE SIZED HAIL
COVERING THE GROUND WITH FREQUENT LIGHTNING AND VERY
HEAVY RAINFALL.
&&
MCGUIRESpecial weather statement, Jul 21, 5:36 PM PDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 536 PM PDT MON JUL 21 2014 NVZ001-220115- MINERAL AND SOUTHERN LYON COUNTIES- 536 PM PDT MON JUL 21 2014 ...STRONG THUNDERSTORM MOVING ACROSS WALKER LAKE... AT 532 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF HAWTHORNE...AND MOVING NORTHEAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...BLOWING DUST...MODERATE RAIN...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 615 PM PDT INCLUDE...WALKER LAKE AND MOUNT GRANT. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 3893 11869 3871 11831 3850 11875 3864 11890 TIME...MOT...LOC 0035Z 222DEG 20KT 3865 11873 BOYD
Special weather statement, Jul 21, 5:59 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 559 PM PDT MON JUL 21 2014 NVZ001-003-004-220145- GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 559 PM PDT MON JUL 21 2014 ...STRONG THUNDERSTORM IN NORTHERN SMITH VALLEY MOVING NORTHEAST... AT 554 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF SMITH...OR 16 MILES SOUTHWEST OF YERINGTON...AND MOVING NORTH AT 20 MPH. FREQUENT DEADLY LIGHTNING...MODERATE RAIN...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 645 PM PDT INCLUDE...MASON...SMITH... WEED HEIGHTS AND ARTESIA LAKE. DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. && LAT...LON 3915 11941 3910 11913 3877 11925 3881 11948 TIME...MOT...LOC 0058Z 192DEG 17KT 3888 11934 BOYD
Local storm report, Jul 21, 6:02 PM PDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
602 PM PDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FUNNEL CLOUD LOCKWOOD 39.51N 119.65W
07/21/2014 STOREY NV PUBLIC
PUBLIC REPORTED FUNNEL CLOUD AND ROTATING WALL CLOUD.
&&
MCGUIRELocal storm report, Jul 21, 6:08 PM PDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
608 PM PDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FUNNEL CLOUD 1 W FERNLEY 39.61N 119.26W
07/21/2014 LYON NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD AND
STRONG ROTATION WITH A LOWERING BASE WALL CLOUD.
&&
MCGUIREThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:06 PM PDT | Special Weather Statement | REV | Storey | 39 min |
| Jul 21, 5:27 PM PDT | Special Weather Statement | REV | Storey | 48 min |
| Jul 21, 5:36 PM PDT | Special Weather Statement | REV | Mineral | 39 min |
| Jul 21, 5:50 PM PDT | Severe Thunderstorm Warning | REV | Storey, Washoe | 25 min |
| Jul 21, 5:59 PM PDT | Special Weather Statement | REV | Lyon | 46 min |
| Jul 21, 6:13 PM PDT | Severe Thunderstorm Warning | REV | Storey, Washoe | 32 min |
| Jul 21, 6:23 PM PDT | Tornado Warning | REV | Storey, Washoe | 37 min |
| Jul 21, 7:29 PM PDT | Special Weather Statement | REV | Washoe | 61 min |
| Jul 21, 10:51 PM PDT | Special Weather Statement | REV | Pershing | 54 min |
| Jul 22, 3:00 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Storey | 60 min |
| Jul 22, 3:58 PM PDT | Special Weather Statement | REV | 62 min | |
| Jul 22, 4:20 PM PDT | Areal Flood Advisory | REV | Washoe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.